Alert archive / Kansas / Red Flag Warnings in 2011
Red Flag Warning 11, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Apr 3, 2011, 3:56 AM MDT for Cheyenne County, Colorado; 5 counties in Kansas. It took effect at Apr 3, 2011, 10:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2011, 3:56 AM MDT (09:56 UTC)
- In effect from
- Apr 3, 2011, 10:00 AM MDT
- Expired
- Apr 3, 2011, 5:49 PM MDT
- In force
- 8 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Gove County, KS, Greeley County, KS, Logan County, KS, Wallace County, KS, Wichita County, KS
The radar
The Goodland radar (KGLD), 70 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3572 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
535 WWUS83 KGLD 030956 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 356 AM MDT SUN APR 3 2011 ...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY THROUGH THIS EVENING... CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED GENERALLY SOUTH OF INTERSTATE 70 AS DRY CONDITIONS PERSIST AND WESTERLY WINDS INCREASE AHEAD OF A COLD FRONT THIS MORNING AND THEN TURN NORTH AS THE COLD FRONT PASSES THIS AFTERNOON. COZ254-KSZ027>029-041-042-032200- /O.UPG.KGLD.FW.A.0006.110403T1800Z-110404T0000Z/ /O.NEW.KGLD.FW.W.0011.110403T1600Z-110404T0200Z/ CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- 356 AM MDT SUN APR 3 2011 /456 AM CDT SUN APR 3 2011/ ...RED FLAG WARNING IN EFFECT FROM 10 AM MDT /11 AM CDT/ THIS MORNING TO 8 PM MDT /9 PM CDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 027...028...029...041...042 AND 254... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM MDT /11 AM CDT/ THIS MORNING TO 8 PM MDT /9 PM CDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: IN COLORADO...FIRE ZONE 254 CHEYENNE CO. IN KANSAS...FIRE ZONE 027 WALLACE...FIRE ZONE 028 LOGAN...FIRE ZONE 029 GOVE...FIRE ZONE 041 GREELEY...FIRE ZONE 042 WICHITA. * WIND: GUSTY WEST WINDS WILL DEVELOP THIS MORNING AHEAD OF A COLD FRONT AND THEN TURN NORTH AS THE COLD FRONT PASSES THIS AFTERNOON. STRONG NORTH WINDS OF 25 TO 35 MPH WILL PERSIST INTO THE EVENING. * HUMIDITY: LOW RELATIVE HUMIDITIES OF 20 PERCENT OR LESS WILL BE COMMON THROUGH MUCH OF THE DAY AND WILL PERSIST INTO THE EVENING. * IMPACTS: FIRES THAT START WILL GROW QUICKLY AND BECOME OUT OF CONTROL QUICKLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/GOODLAND
2 follow-up statements
296 WWUS83 KGLD 031640 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1040 AM MDT SUN APR 3 2011 ...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY THROUGH THIS EVENING... CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED GENERALLY SOUTH OF INTERSTATE 70 AS DRY CONDITIONS PERSIST AND WESTERLY WINDS INCREASE AHEAD OF A COLD FRONT THIS MORNING AND THEN TURN NORTH AS THE COLD FRONT PASSES BY THIS AFTERNOON. COZ254-KSZ027>029-041-042-040200- /O.CON.KGLD.FW.W.0011.000000T0000Z-110404T0200Z/ CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- 1040 AM MDT SUN APR 3 2011 /1140 AM CDT SUN APR 3 2011/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 027...028...029...041...042 AND 254... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS EVENING. * AFFECTED AREA: IN COLORADO...FIRE ZONE 254 CHEYENNE CO. IN KANSAS...FIRE ZONE 027 WALLACE...FIRE ZONE 028 LOGAN...FIRE ZONE 029 GOVE...FIRE ZONE 041 GREELEY...FIRE ZONE 042 WICHITA. * WIND: GUSTY WEST WINDS WILL DEVELOP THIS MORNING AHEAD OF A COLD FRONT AND THEN TURN NORTH AND INCREASE AS THE COLD FRONT PASSES. STRONG NORTH WINDS OF 40 TO 45 MPH WITH GUSTS AROUND 60 MPH WILL PERSIST INTO THE EVENING. * HUMIDITY: LOW RELATIVE HUMIDITIES OF 20 PERCENT OR LESS WILL BE COMMON THROUGH MUCH OF THE DAY AND WILL PERSIST INTO THE EVENING. * IMPACTS: FIRES THAT START WILL GROW QUICKLY AND BECOME OUT OF CONTROL QUICKLY. OUTDOOR BURNING IS DISCOURAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ HTTP://WEATHER.GOV/GOODLAND
144 WWUS83 KGLD 032349 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 549 PM MDT SUN APR 3 2011 COZ254-KSZ027>029-041-042-040100- /O.CAN.KGLD.FW.W.0011.000000T0000Z-110404T0200Z/ CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- 549 PM MDT SUN APR 3 2011 /649 PM CDT SUN APR 3 2011/ ...RED FLAG WARNING IS CANCELLED FOR FIRE ZONES 027...028 ...029...041...042 AND 254... RELATIVE HUMIDITY HAS INCREASED ABOVE CRITICAL LEVELS. THEREFORE THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE RED FLAG WARNING. $$ HTTP://WEATHER.GOV/GOODLAND
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Apr 2, 11:20 PM MDT, 4 hours 36 minutes earlier.
Area forecast discussion, Apr 2, 11:20 PM MDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1120 PM MDT SAT APR 2 2011 .UPDATE... 724 PM MDT SAT APR 2 2011 UPDATED GRIDS AND ZONES TO REFLECT EXPIRATION OF THE WIND ADVISORY AND RED FLAG WARNING THAT EXPIRED AT 01Z. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR SUNDAY. FS && .DISCUSSION... 242 PM MDT SAT APR 2 2011 FORECAST PROBLEMS WILL BE FIRE WEATHER/WIND CONCERNS ALONG WITH HIGH TEMPERATURES INTO TUESDAY...CHANCE OF PRECIPITATION/THUNDERSTORMS SUNDAY/SUNDAY NIGHT...AND CHANCE OF PRECIPITATION TOWARD THE END OF NEXT WEEK. SATELLITE SHOWING A SOMEWHAT AMPLIFIED BUT STILL PROGRESSIVE PATTERN FROM THE CENTRAL PACIFIC INTO THE WESTERN ATLANTIC. THERE WAS SOME TREND TOWARD AMPLIFICATION IN THE PACIFIC. NEXT SYSTEM TO AFFECT OUR IS PUSHING THROUGH THE PACIFIC NORTHWEST. MODELS LOOKED LIKE THEY INITIALIZED FINE AT JET LEVEL. THROUGH 18Z THE MODELS HAVE A GOOD HANDLE ON THE PACIFIC NORTHWEST SYSTEM. THE ECMWF FOLLOWED BY THE NAM HAVE A REALLY GOOD HANDLE ON THE LEE SURFACE TROUGHING AND THE POSITION OF THE FRONT THROUGH 18Z WITH THE ECMWF THE BEST ON THE LEE TROUGHING. TONIGHT/SUNDAY...ALL FIRE WEATHER ISSUES WILL BE DISCUSSION IN THE FIRE WEATHER SECTION BELOW. NUMBER OF PARAMETERS TIED TO THE SPEED/POSITION OF COLD FRONT ON SUNDAY AND THAT IS TIED TO HOW THE UPPER SYSTEM THAT DRIVES IT. MODELS NOT TOO FAR IN THE PACE THEY TAKE THE ABOVE MENTIONED SYSTEM ACROSS THE AREA. THE NAM IS THE SLOWEST WITH THE UKMET/ECMWF NEXT IN LINE WITH THE GFS/CANADIAN THE FASTEST. THE SREF IS ON THE FAST SIDE OF THE ENVELOPE. SO WILL HAVE MORE CONFIDENCE IN THE FASTER SOLUTION. SLOW IT UP WITH THE NAM THE SLOWEST. RIGHT REAR QUADRANT OF THE JET IS OVER THE NORTHWEST HALF OF THE AREA AT 18Z...AND THEN MOVES ACROSS THE REST OF THE AREA DURING THE REST OF THE AFTERNOON. MODELS ALMOST HAVE THE LIFT THROUGH THE FORECAST AREA BY 00Z WITH THE SOUTHERN AND EASTERN SECTIONS STILL AHEAD OF THE 700 MB TROUGHLINE. WILL SPREAD CHANCE OF THUNDERSTORMS FURTHER EAST DURING THE DAY. STRONG PRESSURE GRADIENT AND VERY 3 HOUR PRESSURE RISES TAKE PLACE BEHIND THE FRONT. PLUS MODELS LOOK TO ADEQUATELY MIX DOWN STRONGER WINDS WITH STRONG DOWNWARD MOTION BEHIND THE INITIAL WAVE. MODELS INDICATING NEAR TO SLIGHTLY ABOVE WIND ADVISORY CRITERIA FROM THE AFTERNOON THROUGH THE MIDDLE OF THE EVENING. NOT SURE ON THE TIME WITH MODELS SHOWING ANYWHERE FROM MID MORNING TO EARLY AFTERNOON IN THE ONSET AND THEY COULD BE LASTING WELL INTO THE NIGHT. SO MAY EVENTUALLY END UP WITH A LONG DURATION ADVISORY. WILL RAISE/KEEP THE WINDS AT OR ABOVE WIND ADVISORY CRITERIA FROM THE MIDDLE OF THE DAY ONWARD. WILL GRADIENT TEMPERATURES FROM COOLEST TO WARMEST FROM NORTH TO SOUTH AND MATCH UP WITH THE NEIGHBORS. SUNDAY NIGHT/MONDAY...A SECONDARY JET/RIGHT REAR QUADRANT MOVES THROUGH DURING THE NIGHT. MODELS SHOWING MOSTLY AN OPEN WAVE WITH THIS SYSTEM. PRECIPITATION LOOKS TO BE DONE BY 12Z MONDAY. FIRST SHOT OF PRECIPITATION WILL BE TIED TO THE FRONT. BUT ALL THE MODELS ARE SHOWING MOISTURE INCREASING THROUGH A SIGNIFICANT DEPTH IN THE POST FRONTAL AIR MASS. STRONG MESOSCALE FORCING COMBINES WITH STRONG MID LEVEL SYNOPTIC LIFT...JET DIVERGENCE...AND PV ANOMALY ALONG WITH FAVORABLE LAPSE RATES...ESPECIALLY AT LOW LEVELS...TO GIVE A DECENT SHOT PRECIPITATION. STRONG WINDS MENTIONED ABOVE CONTINUE INTO THE EVENING HOURS AND WILL HIT THEM HARD IN THE GRIDS. STRONG UPPER JET MOVES ACROSS THE AREA DURING THE DAY. MODELS SHOWING A DECENT AMOUNT OF MIXING AND COULD ONCE AGAIN REACH NEAR OR SLIGHTLY ABOVE WIND ADVISORY CRITERIA. WILL RAISE WINDS ACCORDINGLY. MODELS COOL OFF THE AIR MASS AND WILL LOWER ACCORDINGLY. MONDAY NIGHT/TUESDAY...THIS IS THE QUIET PERIOD. AIR MASS WARMS WITH ZONAL EXPECTED SO WILL WARM UP MAXES. TUESDAY NIGHT THROUGH SATURDAY...STRONG NORTH TO SOUTH JET AND AMPLIFIED RIDGE BEHIND INCOMING SYSTEM. THE GEFS AND RMAP SUPPORT THE DEEPER/FURTHER SOUTH/SOUTHWEST UPPER SYSTEM FROM THURSDAY INTO FRIDAY. WHERE A RATHER IMPORTANT DIFFERENCE SHOWS UP IS THE AMOUNT/STRENGTH OF SHORTWAVE ENERGY THE MODELS KICK OUT AHEAD OF THE SYSTEM ON THURSDAY INTO FRIDAY. THE ECMWF BRINGS A MUCH STRONGER SHORTWAVE TROUGH ACROSS TO OUR NORTH AND ALSO FURTHER SOUTH THAN THE OTHERS. THE GFS HAS ONLY A MINOR WAVE IN THAT AREA. THE GEFS SUPPORTS THE LESS STRONGER SOLUTION. THEN BEGINNING FRIDAY NIGHT THERE IS A SPREAD IN THE DETERMINISTIC GUIDANCE IN POSITION OF THE SOUTHWEST UPPER TROUGH. THE ECMWF WANTS TO TAKE THE UPPER FURTHER WEST WHILE THE GFS STARTS GOING THE OTHER DIRECTION. GFS ALSO OPENS UP THE SYSTEM AS MORE AS WELL. GEFS/RMAP OFFER CONTRADICTIONS AS WELL. ON FRIDAY/FRIDAY NIGHT THE GEFS DOES HAVE A FEW MEMBERS HOLDING BACK A CUTOFF FURTHER SOUTHWEST IN BETWEEN THE TWO SOLUTIONS. THE GEFS EVEN DOES THAT INTO EARLY SATURDAY COMPLETELY GETTING RID OF THE LOW DURING THE DAY. THE RMAP IS ALSO MORE PROGRESSIVE AND OPEN AS WELL. HOWEVER PROBLEM SHOWN BY THE RMAP IS THAT IT HAS A LOW PROBABILITY OF PREDICTION OVER THE PACIFIC BEHIND THIS SYSTEM. THIS CORRESPONDS TO A SPREAD IN THE ENSEMBLES IN THE GULF OF ALASKA. THERE STILL APPEARS TO BE A DECENT RIDGE/JET WINDS BEHIND THE SYSTEM. CAN SEE EITHER SOLUTION WORKING OUT. WHAT MAY HAPPEN IS THE CUTOFF LOW MAY LAST LONGER AND KICK OUT/OPEN LATER THAN CURRENTLY INDICATED. ALL THESE DIFFERENCES HAVE MAJOR RAMIFICATIONS DOWNSTREAM OVER OUR AREA WITH FRONTAL POSITION AND PRECIPITATION CHANCES. SAYING ALL THAT...AREA LOOKS TO BE POST FRONTAL WEDNESDAY AND WEDNESDAY NIGHT. GFS IS MORE SATURATED WITH THE AIR MASS AND PRODUCES A WHOLE LOT MORE PRECIPITATION THAN THE ECMWF. MOISTURE AVAILABILITY IS IN QUESTION PLUS LIFT LOOKS LIKE IT WILL BE TO THE NORTH AND WEST OF THE AREA. ECMWF DOES PRODUCE LIGHT PRECIPITATION AND ALL MY NEIGHBORS HAVE SOMETHING IN THERE. WILL GO WITH A SLIGHT CHANCE OF RAIN. FOR THURSDAY INTO FRIDAY...DYNAMICS AND MOISTURE APPEAR TO NOT BE FAVORABLE FOR PRECIPITATION. BELIEVE THIS DUE TO THE UPPER TROUGH BEING FURTHER WEST AND THE GFS BEING TOO PROGRESSIVE/TOO FAR EAST. DID INSERT PRECIPITATION FRIDAY NIGHT DUE TO MODEL AGREEMENT WITH A FROPA AND RATHER STRONG MID LEVEL LIFT MOVING THROUGH. WILL BE POST FRONTAL ON SATURDAY WITH POSSIBLE JET LIFT IN THE AREA. SO KEPT A SLIGHT CHANCE IN FOR THE DAY. BECAUSE OF AN EXPECTED STRONG LEE TROUGH IN PLACE DUE TO PERSISTENT WEST TO SOUTHWEST FLOW ALOFT AND HEIGHT FALLS IN THE GREAT BASIN AS SYSTEM DIGS INTO THAT AREA...BELIEVE WILL KEEP MORE AN EASTERLY COMPONENT OF THE WIND. THERE WILL BE A TENDENCY FOR MORE CLOUD COVER AROUND AS WELL. TENDED TO GO IN BETWEEN WARMER AND COOLER GUIDANCE AND/OR KEPT WENT CLOSE TO HPC GUIDANCE. THANKS TO ALL THAT COLLABORATED. BULLER && .AVIATION... 1120 PM MDT SAT APR 2 2011 FOR THE 06Z TAFS...VFR CONDITIONS WILL PREVAIL THROUGH THIS TAF PERIOD FOR KGLD AND KMCK. A COLD FRONT WILL PUSH THROUGH BOTH SITES SUNDAY MORNING WITH GUSTY NORTH WIND. PRECIPITATION WILL LIKELY HOLD OFF UNTIL LATE SUNDAY AFTERNOON OR SUNDAY EVENING WITH APPROACH OF UPPER TROUGH. 024 && .FIRE WEATHER... 242 PM MDT SAT APR 2 2011 HAVE A RED FLAG WARNING CURRENTLY IN PLACE AND WILL LET IT CONTINUE. CRITICAL FIRE WEATHER CONDITIONS A LITTLE MORE IN DOUBT ON SUNDAY THAN EARLIER THOUGHT. MOST OF THE MODELS FASTER WITH MOVING THE FRONT IN AND THEN THEY ARE ALL CONSISTENT IN RAISING DEWPOINTS BEHIND THE FRONT. THE BEST THREAT FOR RED FLAG CONDITIONS WILL BE IN THE SOUTHERN SIX COUNTIES WITH GREELEY AND WICHITA HAVING THE BEST CHANCE. IT WILL BE CLOSE DOWN THERE AND ONLY FEEL CONFIDENT ON ISSUING A WATCH AND WILL DO SO FROM 18Z TO 00Z. DEWPOINTS LOOK MUCH LOWER ON MONDAY WITH SUFFICIENT MIXING AND PRESSURE GRADIENT IN PLACE TO HAVE STRONG ENOUGH WINDS TO CREATE CRITICAL FIRE WEATHER CONDITIONS. WILL HIGHLIGHT IN THE GRIDS AND IN THE HAZARDOUS WEATHER OUTLOOK. LOOKS LIKE THE AIR MASS ON TUESDAY WILL BE DRY ENOUGH TO SUPPORT CRITICAL FIRE WEATHER CONDITIONS. HOWEVER...THE WINDS LOOK TO STAY BELOW CRITERIA. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...FIRE WEATHER WATCH SUNDAY AFTERNOON FOR KSZ027>029-041-042. NE...NONE. CO...FIRE WEATHER WATCH SUNDAY AFTERNOON FOR COZ254. &&
Hazardous weather outlook, Apr 2, 3:50 PM MDT, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 350 PM MDT SAT APR 2 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-032030- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 350 PM MDT SAT APR 2 2011 /450 PM CDT SAT APR 2 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT CRITICAL FIRE WEATHER CONDITIONS WILL THROUGH EARLY THIS EVENING ACROSS THE ENTIRE AREA. THIS HAS PROMPTED A RED FLAG WARNING UNTIL 7 PM MDT (8 PM CDT). SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS AND RELATIVE HUMIDITY LEVELS OF 10 TO 20 PERCENT WILL BE COMMON IN THE WARNING AREA. STRONGER WINDS ARE EXPECTED IN THE EAST WHERE A WIND ADVISORY IS IN EFFECT. WINDS BETWEEN 25 AND 35 MPH GUSTING TO AROUND 45 MPH CAN BE EXPECTED THROUGH THIS AFTERNOON SOUTH AND EAST OF A LINE FROM OBERLIN TO LEOTI. OUTDOOR BURNING IS HIGHLY DISCOURAGED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CRITICAL TO POSSIBLY EXTREME FIRE WEATHER CONDITIONS ARE EXPECTED SUNDAY. STRONG AND GUSTY WEST TO SOUTHWEST WINDS ARE EXPECTED GENERALLY ALONG AND SOUTH OF INTERSTATE 70 DURING THE DAY SUNDAY. A FIRE WEATHER HAS BEEN ISSUED FOR THIS AREA FOR TOMORROW AFTERNOON. WIND GUSTS MAY APPROACH 50 MPH WHILE RELATIVE HUMIDITY READINGS DROP TOWARD 15 PERCENT. ANY FIRES THAT DO START SOUTH OF THE INTERSTATE SHOULD MOVE TOWARD THE EAST NORTHEAST. HOWEVER...A VERY STRONG COLD FRONT WILL MOVE INTO THE AREA BY MID TO LATE AFTERNOON SHIFTING WINDS TO THE NORTH WITH GUSTS TO 50 MPH POSSIBLE. THIS WILL PUSH ANY FIRES THAT ARE IN PROGRESS TOWARD A SOUTHERLY DIRECTION RATHER QUICKLY AND WITHOUT NOTICE. IN ADDITION...A FEW THUNDERSTORMS ARE POSSIBLE WITH CLOUD TO GROUND LIGHTNING BEING THE PRIMARY THREAT. WIND ADVISORIES MAY BE NEEDED AS WELL. LIGHT RAIN IS EXPECTED SUNDAY NIGHT CHANGING OVER TO LIGHT SNOW FROM WEST TO EAST AS COLDER AIR MOVES IN. ACCUMULATIONS SHOULD BE AN INCH OR LESS. FOR MONDAY EXPECT DRY CONDITIONS WITH NORTHWEST WINDS GUSTING TO 35 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. BULLER
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 3:39 AM MDT | Wind Advisory | GLD | Cheyenne, Kit Carson, Yuma | 16 hr |
| Apr 3, 10:17 AM MDT | High Wind Warning | GLD | Cheyenne, Kit Carson | 10 hr |
Nearby
Red Flag Warnings in Kansas, 2011Red Flag Warnings in Colorado, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.